Thunderstorm Wind, Brunswick
- When
- February 21, 11:33 AM EST
- Where
- Brunswick County, 3.39 mi WSW of Charlie Hope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.740, -77.980
Trees were downed.
Scattered severe thunderstorms in advance of a cold front produced damaging winds, large hail, and one tornado across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced damaging winds, large hail, and one tornado across portions of central and eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 21, 10:47 AM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1047 AM EST FRI FEB 21 2014
.SYNOPSIS...
A WARM FRONT LIFTS NORTH OF THE REGION THIS MORNING. A COLD FRONT
CROSSES THE AREA THIS AFTERNOON...MOVING OFFSHORE THIS EVENING.
HIGH PRESSURE AND DRIER CONDITIONS RETURN FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...A TORNADO WATCH HAS BEEN ISSUED FOR MOST OF THE WAKEFIELD
CWA UNTIL 5 PM THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL
CROSS THE AREA TODAY AND WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...HEAVY RAINFALL...AND POTENTIALLY ISOLATED TORNADOES.
PREVIOUS DISCUSSION...11Z MSAS SHOWING WARM FRONT SLOWLY WORKING
ITS WAY N ACROSS THE FA (GED-XSA-RIC-AVC-DAN LINE AT 11Z)
RESULTING IN A LARGE TEMP RANGE. CRNTLY 45 AT FVX AND 68 AT PTB.
GUSTY S-SW WINDS SOUTH OF THIS BOUNDARY WITH LITTLE IF ANY WINDS
NORTH OF IT. THE LOCATION OF THIS FRONTAL BNDRY MAY LIKELY HAVE AN
IMPACT ON THE WX ACROSS THE NWR CORNER OF FA LATER THIS MORNING.
ALSO NOTING FOG WITH VSBYS AOB 1/2 NM ALONG THE VA/MD ERN SHORE
BEACHES.
MAIN COLD FRONT STILL WEST OF MTS WITH THE LINE OF CONVECTION
WEAKENING OVER THE PAST FEW HOURS. MODELS CONTINUE TO MOVE WARM
FRONT NORTH PUTTING ENTIRE FA INTO WARM SECTOR. WILL BASE MORNING
FORECAST ON THIS OCCURRING USING THE LOGIC THAT THE LINE OF CONVECTION
WILL INTENSIFY AGAIN ONCE IT GETS INTO THE WARM SECTOR E OF MTS.
ALL MODELS MOVE COLD FRONT ACROSS FA FROM LATE MORNING ACROSS THE
WESTERN PIEDMONT...REACHING THE COAST BY 00Z. SPC CONTS TO HAVE JUST
THE ENTIRE FA IN A SLGHT RISK FOR DAMAGING WIND GUSTS WITH LINE OF
CONVECTION AS IT TRAVERSES W-E THIS AFTRN AND ERLY EVE. THE SPOILER
IN THE FRONTAL MOVEMENT WILL BE A NERN MOVING S/W CURRENTLY LOCATED
OVR NRN ALA. THIS FEATURE PROGGED TO MOVE NE TO A POSITION OVER NERN
NC BY 00Z BEFORE THE ENTIRE SYSTM MOVES OFFSHORE THIS EVE.
BEST CHC FOR ANY SGNFCNT SVR WX (LARGE HAIL & DAMAGING WINDS) WILL
BE ACROSS SERN VA/NE NC BTWN 18-00Z INVOF THE S/W MOVING NE ALONG THE
BOUNDARY. THIS IS THE AREA THAT WILL HAVE THE MOST TIME FOR DYTME
HEATING TO OCCUR...BEST LL MSTR & BEST SHEAR. OTW...STRNG TO PSBL
DAMAGING WIND GUSTS PSBL IN CONVECTION LINE SEGMENTS JUST AHEAD OF
FRONT. POPS START OFF SLOW BUT QUICKLY INCREASE TO CATEGORICAL AS
LINE OF CONVECTION CROSSES THE AREA. DATA ALSO SUPPORTS SOME RAIN
WITH EMBEDDED THUNDER JUST BEHIND THE FRNT FOR AN HOUR OR TWO
BEFORE QUICK DRYING PUNCHES INTO WESTERN COUNTIES. UPSHOT...GNRLLY
A 2-4 HR PERIOD OF RAIN AT ANY ONE LOCATION WITH PCPN ENDING W OF
I95 BY 21Z.
TMPS TRICKY ESPECIALLY IF WRM FRONT DOES NOT CLEAR WEDGE FAVORED
AREAS. HIGHS IN 60S TO L70S SERN AREAS WITH STDY OR SLOWLY FALLING
READINGS IN THE AFTRN ACROSS WRN COUNTIES.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
CONVECTION ACROSS SERN COASTAL AREAS THIS EVENING QUICKLY ENDS WITH
TSCTNS SHOW DRYING W-E. DECREASING CLOUDINESS WITH SKIES BECOMING
MSTLY CLR TO PT CLDY. WEAK CAA QUICKLY RETURNS TMPS / DP TMPS BACK
TO REALITY WITH LOWS DROPPING INTO THE 30S.
HIGH PRESSURE (OF PACIFIC ORIGIN) BUILDS EAST ACROSS THE SERN US SAT
& SAT NIGHT THEN MOVES TO A POSITION ALONG THE CAROLINA COAST SUN.
DESPITE SOME PERIODIC CLOUD COVER FROM TIME TO TIME...EXPECT A DRY
AND MILD WEEKEND AHEAD. HIGHS SAT 60-65. LOWS SAT NITE IN THE 30S.
WARMER SUNDAY AHEAD OF NXT APPRCHG COLD FRONT. HIGHS IN THE M-U60S
EXCEPT L60S ERN SHORE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH LATITUDES CONTINUE TO BE DOMINATED BY A DYNAMIC/HIGHLY
AMPLIFIED PATTERN THROUGH THE EXTENDED. QUASI-ZONAL FLOW OVER THE
CONUS TO BEGIN THE EXTENDED WILL AMPLIFY EARLY NEXT WEEK...
CHARACTERIZED BY A MEAN RIDGE IN THE WEST AND DEEPENING TROUGH IN
THE EAST. SHORTWAVE ENERGY IN THE NRN STREAM...ROUNDING THE BASE
OF A STRONG -2 TO -3 STD DEV UPPER LOW...WILL IMPACT THE NE INTO
THE MID- ATLANTIC THROUGH THE EXTENDED. HOWEVER...THESE WAVES ARE
TYPICALLY DIFFICULT TO TIME AND THERE REMAINS LARGE SPREADS IN
ENSEMBLE GUIDANCE AND DETERMINISTIC RUNS. THE FIRST WAVE WILL PUSH
A CLIPPER FRONT THROUGH THE REGION SUN NIGHT-MON MORNING. FRONTAL
PASSAGE ANTICIPATED TO BE DRY AS PROFILES SHOW LIMITED NRN STREAM
MOISTURE AND WLY FLOW. HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING
FRONT MON. SPATIAL AND TIMING DIFFERENCES WITH THE SFC HIGH RESULT
IN A TRICKY TEMP FORECAST MON AS LOW LEVEL THICKNESSES BTWN
GFS/GEFS AND ECMWF ARE NEARLY 30 M. THE RESULT WOULD BE HIGHS IN
THE MID 40S OR MID 50S. PREFERRED AN ENSEMBLE/WPC APPROACH TO
SMOOTH OUT THE DIFFERENCES FOR THE TIME BEING WITH TEMPS SLIGHTLY
BELOW SEASONAL NORMS (HIGHS MID 40S NORTH TO LOW 50S SOUTH). THE
NEXT SHORTWAVE WILL TRAVERSE THE NE STATES TUES AS A WEAK SRN
STREAM WAVE DEVELOPS A LOW ALONG THE STALLED COLD FRONT OVER THE
GULF STATES. MODELS KEEP ANY MEASURABLE PRECIP SOUTH OF THE
REGION...WHICH MATCHES WELL WITH THE DEEPENING TROUGH OVER THE ERN
CONUS. WHILE CONDITIONS WILL REMAIN DRY TUES...DO ANTICIPATE
INCREASING CLOUDS THROUGH THE DAY. MORE POTENT SHORTWAVE DIGGING
OVER THE GREAT LAKES LATE TUES-TUES NIGHT AND INCREASING WINDS
ALOFT WILL DEVELOP A STRONGER WAVE ALONG THE FRONT OFF THE SE
COAST TUES NIGHT. LOW WILL LIFT OFF THE MID-ATLANTIC COAST WEDS
MORNING. HAVE OPTED TO MAINTAIN SLIGHT CHANCE POPS INLAND DUE TO
UNCERTAINTY (WHILE THE TREND MAY BE TO TAKE THEM OUT) BUT HAVE
INCREASED THE COAST TO LOW END CHANCE POPS TUES NIGHT-WEDS
MORNING. TEMPS MAY BE COLD ENOUGH FOR FROZEN PRECIP BUT CAA LOOKS
MARGINAL DUE TO NO STRONG HIGH PRESSURE TO THE NORTHWEST...SO HAVE
OPTED FOR RAIN OR SNOW WORDING AS FAR SOUTH AS CENTRAL VA. HIGH
PRESSURE BUILDS IN FROM THE WEST WED AFTERNOON THROUGH THE END OF
THE EXTENDED PERIOD...RESULTING IN MOSTLY CLEAR SKIES AND DRY/COOL
CONDITIONS.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
POSITIONING OF THE WARM FRONT THIS MORNING IS MAKING FOR AN
INTERESTING MIX OF LOWER CIGS BTWN 1500-3000 FT AGL...GUSTY WINDS
SOUTH OF THE WARM FRONT...AND PATCHY FOG ON THE ATLANTIC SIDE OF
THE MD/VA EASTERN SHORE. THE WARM FRONT WILL CONTINUE TO LIFT
NORTH AND OUT OF THE AREA THE REST OF THIS MORNING. MEANWHILE...A
STRONG COLD FRONT WILL CROSS THE MID ATLANTIC REGION LATER THIS
MORNING INTO EARLY THIS EVENING. GUSTY S-SW WINDS WILL BEGIN TO
STRENGTHEN BY MID-LATE MORNING AS THE COLD FRONT APPROACHES FROM
THE WEST. GUSTS UP TO 30 KT ARE ANTICIPATED. THUNDERSTORMS ARE
ALSO EXPECTED TO DEVELOP JUST AHEAD OF THE COLD FRONT. MAIN THREAT
WITH ANY THUNDERSTORM TODAY WILL BE GUSTY WINDS UP TO 40
KT...LOCALLY HIGHER UNDER STRONGER STORM CORES...AND MODERATE TO
HEAVY RAINFALL. EXPECT A QUICK REDUCTION TO CIGS/VIS AS STORMS
PASS THROUGH THE AREA.
CIGS SHOULD QUICKLY IMPROVE TO VFR FOLLOWING THE FRONTAL PASSAGE.
MODEL SOUNDINGS INDICATE CLEAR SKIES AREAWIDE BY 22/0600Z. WINDS
ARE ALSO ANTICIPATED TO DIMINISH THROUGH THIS EVENING AS THE WIND
DIRECTION BECOMES MORE W-WNW. SPEEDS OF 5 KT OR LESS WILL BE
COMMON AFTER MIDNIGHT TONIGHT. HIGH PRESSURE RETURNS TO THE MID
ATLANTIC REGION DURING THE WEEKEND AND DRY/QUIET VFR CONDITIONS
ARE EXPECTED.
&&
.MARINE...
SCA IS IN EFFECT FOR ALL THE WATERS. SOUTH TO SOUTHWEST WINDS WILL
SLOWLY INCREASING AHEAD OF A COLD FRONT SET UP TO MOVE ACROSS THE
WATERS THIS AFTERNOON. ELEVATED SENSORS WERE REGISTERING HIGHER
VELOCITIES DUE TO THE LACK OF MIXING DOWN TO THE WATER SURFACE AND
THIS SHOULD CONTINUE THE REST OF THE MORNING. HAVE ALSO CUT BACK ON
THE SEAS FROM BOTH EARLIER FORECASTS AND THE MODELS...AGAIN DUE TO
LOWER VELOCITIES REACHING THE WATER SURFACE.
WINDS DIMINISH WITHIN A FEW HOURS FOLLOWING THE FRONTAL PASSAGE.
HAVE SCA ENDING AT 00Z EXCEPT NORTH OF CAPE CHARLES WHERE IT
CONTINUES UNTIL 03Z.
A QUIET PERIOD WILL FOLLOW LATE TONIGHT THROUGH SUNDAY. THE NEXT
COLD FRONT WILL LIKELY BRING NEW SCA SUNDAY NIGHT AND MONDAY WITH
WINDS FROM THE NW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ630>638-656-658.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ650-
652-654.
&&
SYNOPSIS...MPR
NEAR TERM...BMD/MPR
SHORT TERM...MPR
LONG TERM...SAM
AVIATION...BMD
MARINE...LSAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1044 AM EST FRI FEB 21 2014 MDZ021>025-NCZ012>017-030>032-102-VAZ062>100-221545- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD- HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1044 AM EST FRI FEB 21 2014 ...TORNADO WATCH 24 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA TODAY. THE PRIMARY THREAT WILL BE STRONG DAMAGING WIND GUSTS...HEAVY RAINFALL...AND POTENTIALLY ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060-061-221545- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- 1044 AM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT CROSSES THE AREA TODAY. THE PRIMARY THREAT WILL BE GUSTY THUNDERSTORM WINDS AND MODERATE TO HEAVY RAINFALL. THE STRONGEST STORMS ARE EXPECTED TO OCCUR IN THE AFTERNOON...MAINLY EAST OF INTERSTATE 95. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS WILL CROSS THE AREA THIS MORNING WITH WIND GUSTS UP TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEROSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 550 AM EST FRI FEB 21 2014 MDZ025-211300- MARYLAND BEACHES- INCLUDING THE CITY OF...OCEAN CITY 550 AM EST FRI FEB 21 2014 ...FOG CONTINUES ALONG THE MARYLAND BEACHES AT OCEAN CITY... AREAS OF FOG...SOME LOCALLY DENSE...CONTINUES ALONG THE MARYLAND BEACHES AT OCEAN CITY. VISIBILITIES HAVE LOWERED TO LESS THAN ONE HALF MILE...WITH NEAR ZERO VISIBILITY AT TIMES. THE FOG WILL PERSIST THROUGH SUNRISE THEN SLOWLY DISSIPATE. MOTORISTS SHOULD BE ALERT FOR SUDDEN CHANGES IN VISIBILITY DUE TO THE AREAS OF FOG. DRIVE AT REDUCED SPEEDS...WATCH FOR CHILDREN AT SCHOOL BUS STOPS...AND USE LOW BEAM HEADLIGHTS ONLY. 44
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1017 AM EST FRI FEB 21 2014
VAZ048-049-060>062-065>069-211600-
AMELIA-CUMBERLAND-FLUVANNA-GOOCHLAND-LOUISA-LUNENBURG-MECKLENBURG-
NOTTOWAY-POWHATAN-PRINCE EDWARD-
1017 AM EST FRI FEB 21 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CUMBERLAND...FLUVANNA...GOOCHLAND...PRINCE EDWARD...POWHATAN...
MECKLENBURG...LUNENBURG AND NOTTOWAY COUNTIES THROUGH 1100 AM EST...
AT 1016 AM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF TRENTS
MILL TO 35 MILES SOUTHWEST OF NELSON...OR ALONG A LINE EXTENDING FROM
6 MILES WEST OF DILLWYN TO 26 MILES WEST OF CREEDMOOR...MOVING
NORTHEAST AT 35 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE SHORES AROUND 1025 AM EST...
CENTRAL PLAINS...
WILMINGTON...
FERNCLIFF...
LOUISA...
RICHARDSON...
FARMVILLE...
CLARKSVILLE...
VICTORIA...
PALMYRA...
CUMBERLAND...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3668 7871 3688 7850 3705 7845 3720 7870
3726 7869 3740 7859 3735 7846 3768 7824
3775 7845 3781 7849 3814 7821 3810 7783
3801 7769 3773 7780 3771 7774 3699 7797
3702 7801 3655 7808 3654 7872
DEROSASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 AM EST FRI FEB 21 2014
VAZ060>063-065>071-079-080-211700-
AMELIA-BRUNSWICK-CHESTERFIELD-CUMBERLAND-DINWIDDIE-GOOCHLAND-HANOVER-
HENRICO-LUNENBURG-MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-
1102 AM EST FRI FEB 21 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CHESTERFIELD...
CUMBERLAND...GOOCHLAND...HANOVER...HENRICO...CITY OF RICHMOND...
PRINCE EDWARD...POWHATAN...MECKLENBURG...LUNENBURG...BRUNSWICK...
DINWIDDIE AND NOTTOWAY COUNTIES THROUGH NOON EST...
AT 1101 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM RICE TO 13 MILES SOUTHWEST OF CLARKSVILLE...OR
ALONG A LINE EXTENDING FROM 8 MILES EAST OF LONGWOOD UNIVERSITY TO 9
MILES SOUTHEAST OF VIRGILINA...MOVING NORTHEAST AT 55 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
MORVEN AROUND 1110 AM EST...
LUNENBURG AROUND 1115 AM EST...
POWHATAN AROUND 1120 AM EST...
GOODWINS STORE AROUND 1125 AM EST...
BRACEY AROUND 1130 AM EST...
SABOT AROUND 1135 AM EST...
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3737 7825 3780 7740 3779 7739 3778 7740
3778 7738 3658 7788 3654 7803 3654 7866
ESEYMOURThe Norfolk radar (KAKQ), 91 km away, was scanning. The volume nearest the first event began at 16:33 UTC.
39 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.
Trees were downed.
Trees were downed.
Trees were downed along Pinetta Road. One tree fell onto a house.
Trees were downed at Chippenham Parkway and Jahnke Road.
Trees were downed.
Trees were downed along River Road and Graves Road.
Trees were downed.
Power lines and trees were downed along Williamsburg and Garland Roads.
Numerous trees were downed across northern Essex county.
Numerous trees were snapped and uprooted along Hardwood Creek Road, Courthouse Road, and Bolsters Road. Outbuildings were damaged. This damage was all due to straight line winds.
Quarter size hail was reported and covered the ground.
Numerous trees were downed or snapped off from Chance northeast to the River.
Trees were downed or snapped off. Barn was damaged.
Numerous trees were downed from Stewart Road to Walkers Mill Road.
Power poles and wires were downed along Osborne Parkway near Herman Road.
Large tree was downed.
Trees were downed.
All outbuildings on a farm were destroyed on Baugh Road north of Stony Creek.
Large tree was downed across Baugh Road.
Trees were downed along Elko Road.
Trees were downed. Farm sheds were damaged.
Quarter size hail was reported.
Roof was blown off a house on Flat Iron Road in the Bainsville area. Numerous trees and power lines were downed.
A short-lived EF-0 tornado occurred in a rural wooded area near the Richmond/Westmoreland county line just north northeast of Foneswood. Numerous trees were downed or snapped off. The tornado was embedded in a larger area of straight line wind damage that extended from Essex county near Chance northeast to the Stratford Harbour area in northern Westmoreland county.
Multiple trees and power lines were downed.
Several trees were downed along Courtland Road between Templeton Road and Log Road.
Multiple trees and power lines were downed.
Numerous trees were downed along Loving Union Road.
Trees were downed.
Large tree was downed on Hines Road.
Tree was downed on a car. Several trees were downed across the area.
Wind gust of 64 knots (74 mph) was measured at JGG.
Trees were downed and blocking Route 5 near Chicohominy Park.
Widespread damage was reported across southern Gloucester county from River Park Road to Tidemill Road. Property damage was reported with numerous trees down.
Numerous trees were downed or snapped off. There was also minor damage to roofs.
Trees were downed along Pinetta Road.
Trees and power lines were downed in the Cobbs Creek area.
Numerous trees were snapped.
Trees were downed and there was damage to sheds.
Trees were downed.
Quarter size hail was reported.
Several trees were downed.
Tree was downed onto a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2014Every state in 2014This day in weather historyThe tornado archive for Virginia, 2014Warnings in Virginia, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556587, 556589, 556591, 556592, 556593, 556594, 556644, 556646, 556647, 556648, 556667, 556673, 556688, 556689, 556690, 556691, 556695, 556702, 556703, 556707, 556714, 556721, 556727, 556824, 556729, 556738, 556741, 556749, 556751, 556752, 556753, 556754, 556756, 556758, 556759, 556760, 556761, 556763, 556769, 556773, and more.